Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes painful red bumps on the tongue?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16401 Questions

default
Posted on Thu, 2 Mar 2017 in Ear, Nose and Throat Problems
Question: I have been on two courses of antibiotics and now have a problem with my tongue..my taste s affected and my tongue is sore and red. wondering about oral thrush?
doctor
Answered by Dr. Michelle Gibson James 40 minutes later
Brief Answer:
it is definitely possible

Detailed Answer:
HI, thanks for using healthcare magic

It is possible that oral thrush is developing, this is usually associated with a white coating on the tongue but in some cases the only changes may be redness and discomfort.

Antibiotics alter the normal body flora and can cause both oral thrush or vaginal yeast infections in women.

Treatment of oral thrush involves the use of anti fungal agents such as nystatin , miconazole oral (daktar), clotrimazole (mycelex troches).
A prescription for one of these would be needed from your doctor.

This infection normally responds well to treatment.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Yeast infections

doctor1 MD

Hi, a couple weeks ago I had a bacteria infection that turned into a yeast infection and I feel like its coming back. I dont have any irregular discharge yet, but everytime I use the bathroom its painful and uncomfortable and sometimes I feel like I cant go. Is it the yeast infection coming back or is it something else?

doctor1 MD

I recently went to the gynecologist and was treated with antibiotics for a vaginal infection. I was also told that I could use rephresh to help insure my vagina was a good ph level which would combat any possible bad tastes or smells for which I was concerned because I just enetered into a relationship with a new guy and want to be healthy, smelling and tasting good. I completed the antibiotics, took the extra pills (cant remeber what it was called at the moment) one at the beginning and one at the end to combat a yeast infection from the antibiotics. Used rephresh after having sex with my boyfriend, noticed a few days later that there was a white discharge coming out of my vagina. I looked at it closely and smelled it and it did not have a foul smell at all. But I assumed that I had a yeast infection so began a one day treatment of monistat, then read that one day might not be strong enough and might just make the bacteria more resistant so I purchased a three day and started that. Then read that rephresh will result in leaving a whitish discharge from the vagina as the cells slough off and it is nothing to worry about. I am afraid I may have treated a yeast infection when I did not have one. So I just rinsed out my third day of treatment of monistat with hot water and tried to clean myself out thoroughly, so I am not continuing with a unneeded chemical. I m wondering should I use rephresh again now to make sure I get my vagina back to a healthy ph before I see my boyfriend this weekend?

doctor1 MD

My thighs, penis and anus or extremely hot and sweaty all the time and I have a fecal odor coming from my anus. My hair is curling up and falling out all over my body as well. I got a physical, urinalysis, STD screening and a physical done and they say everything is ok, but it s not. Can it be a bacteria, viral or yeast infection?

doctor1 MD

Hi I was at work when I expelled a white ish quarter sized piece of tissue from my vagina, followed by a small amount of blood and brown textured discharge. I have recently stopped using birth control for the first time in five years and I took a generic for diflucan pill for my yeast infection I currently have last night. I have been very careful and using protection. I will say I did have some pain in my right ovary area yesterday for a little bit. Any ideas what this might be?

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.

doctor1 MD

I have recurring yeast infection. How do I know it's a yeast infection? I feel a need to go to the bathroom frequently. Sometime it burns. No didcharge and Monostat seems to take care of it but I don't like to take that frequently. it's probably...

doctor1 MD

I have a persistent yeast infection using fluconasole only takes it away for a day or two at the most. Sounds like nothing but is very uncomfortable. It was triggered when I was required to take 4 amoxicillin before a dental procedure after a knee...